Alert archive / Nevada / High Wind Watches in 2006
High Wind Watch 6, NWS Reno, NV
NWS Reno, NV issued this high wind watch at Nov 22, 2006, 2:37 AM PST for 4 counties in Nevada; 4 counties in California. It took effect at Nov 22, 2006, 8:00 PM PST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Nov 22, 2006, 2:37 AM PST (10:37 UTC)
- In effect from
- Nov 22, 2006, 8:00 PM PST
- Expired
- Nov 22, 2006, 3:25 PM PST
- In force
- Issued by
- NWS Reno, NV
Counties Lassen County, CA, Modoc County, CA, Plumas County, CA, Sierra County, CA, Douglas County, NV, Lyon County, NV, Storey County, NV, Washoe County, NV
The radar
The Reno radar (KRGX), 59 km from the middle of the area, began a volume at 10:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Reno, NV (KREV), launched 00:00Z, 10.6 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1661 m above ground
- 0-6 km bulk shear
- 0 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 0 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Reno, NV wrote its last area forecast discussion before this high wind watch went out at Nov 21, 10:10 PM PST, 4 hours 27 minutes earlier.
Area forecast discussion, Nov 21, 10:10 PM PST, 4 hours 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RENO NV 1010 PM PST TUE NOV 21 2006 .SHORT TERM UPDATE... WINDS HAVE DECREASED ACROSS THE CWA THIS EVENING ALTHOUGH FREQUENT GUSTS TO 30 MPH OR SO HAVE BEEN OBSERVED IN MOST AREAS. THE MAIN JET STREAM IS LIFTING NORTH INTO SOUTHERN OREGON WHILE A SECONDARY JET...MUCH WEAKER...IS MOVING OVER THE SIERRA AND PRODUCING WIND GUSTS TO 70 MPH ON THE RIDGETOPS. HAVE LET WIND ADVISORY EXPIRE AT 10 PM. OTHER CHANGES TO FORECAST WERE TO REMOVE SHOWERS FROM ALL ZONES FOR TONIGHT AS RADAR SHOWS PRECIP CONFINED TO EXTREME NORTHWEST CA INTO OREGON AND DYNAMICS ALSO LIFTING NORTHWARD WITH JET. HAVE ADJUSTED CLOUD COVER DOWNWARD TO REFLECT CURRENT CONDITIONS AND SHORT TERM TRENDS. RC .PREVIOUS SHORT TERM ISSUED 330 PM... LIGHT RAIN CONTINUES TO AFFECT ABOUT A 10 MILE WIDE BAND NORTH OF THE LAKE TAHOE AND RENO AREAS THIS AFTERNOON. THIS BAND IS FORMING ALONG A WEAK SURFACE BOUNDARY AND IS BEING REINFORCED BY THE NEXT SHORTWAVE ROTATING AROUND THE MAIN UPPER LOW OFF THE PACNW COAST. WINDS BRIEFLY DECREASED EARLY THIS AFTERNOON BEHIND THIS MORNINGS EXITING SHORTWAVE BUT ARE EXPECTED TO INCREASE AGAIN OVER ALL AREAS THROUGH THIS EVENING. DECIDED TO ADD THE GREAT BASIN ZONES TO THE WIND ADVISORY AS THE INITIAL SURFACE FRONT IS NOW BRINGING STRONGER WINDS TO THOSE AREAS. CONSIDERED DROPPING THE TAHOE AND LASSEN ZONES FROM THE WIND ADVISORY AS THEY ARE CURRENTLY BELOW CRITERIA... HOWEVER WILL LET IT RIDE AS NEXT UPPER JET MAX PASSES OVER NRN CALIFORNIA THIS EVENING. THERE SHOULD BE A BRIEF DECREASE IN THE WIND LATE TONIGHT AND EARLY TOMORROW MORNING SO THE ENDING TIME OF 10 PM LOOKS GOOD FOR THAT STATEMENT. THE WIND PICKS BACK UP BY TOMORROW AFTERNOON AS THE MOST POTENT UPPER WAVE AND SURFACE COLD FRONT BEGIN TO APPROACH THE AREA. WINDS TOMORROW AFTERNOON AND EVENING DO NOT LOOK AS STRONG AS YESTERDAYS MODEL RUNS INDICATED HOWEVER ADVISORY LEVEL WINDS ARE STILL LIKELY...WILL LET THE NIGHT SHIFT DECIDE HOW TO HANDLE IT. THE NEXT SHORTWAVE MOVES INTO NRN CALIFORNIA TOMORROW AFTERNOON WITH THE PRECIP BAND MOVING INTO THE NRN AND WRN ZONES BY TOMORROW EVENING. THE GFS IS THE MODEL OF CHOICE WITH THIS WAVE AS THE NAM IS A LITTLE SLOWER AND DRIER AND KEEPS THE WAVE FURTHER NORTH. AGREE THAT THE BEST PRECIP WILL BE FOCUSED OVER THE NRN ZONES HOWEVER FEEL THAT THE PRECIP BAND WILL SURVIVE WELL INTO THE TAHOE AND MONO AREAS EARLY THURSDAY MORNING. TIME HEIGHTS AND MODEL SOUNDINGS SHOW FAVORABLE SPILLOVER FOR THE NRN ZONES SO EXTENDED HIGHER POPS INTO NRN WASHOE AND PERSHING COUNTIES. INITIAL QPF ESTIMATES WOULD BE AROUND AN INCH OVER THE MOUNTAINS OF LASSEN COUNTY WITH NEAR A HALF INCH AROUND THE TAHOE MOUNTAINS. IN THE LEE OF THE SIERRA EXPECT AROUND A QUARTER OF AN INCH IN THE SURPRISE VALLEY AND SUSANVILLE AREAS WITH LESS THAN A TENTH FROM RENO TO FALLON. THE MAIN FACTOR OF THIS SYSTEM IS THAT COLDER AIR WILL FINALLY REACH THE CWA WITH SNOW LEVELS FALLING TO LAKE LEVEL TOMORROW AFTERNOON AND TO THE VALLEY FLOORS BY THURSDAY MORNING. THINGS SETTLE DOWN FOR THURSDAY AND FRIDAY WITH A MUCH COLDER AIRMASS IN PLACE AND GENERALLY LIGHT NORTHWEST-NORTH FLOW. CONTINUED WITH SLIGHT CHANCE POPS OVER THE NRN ZONES AS MORE SHORTWAVE ENERGY PASSING INTO THE PACNW COULD POP A SHOWER OR TWO BUT THINGS WILL MAINLY BE DRY. THURSDAY NIGHT AND FRIDAY NIGHT WILL BE SOME OF THE COLDEST TEMPERATURES EXPERIENCED YET THIS AUTUMN. JORDAN .LONG TERM...SATURDAY THROUGH TUESDAY... FAST MOVING SHORTWAVE EXPECTED TO TRACK INTO THE NORTHERN SIERRA SATURDAY AFTERNOON BUT TIMING AND TRAJECTORY IS NOT EXACTLY CERTAIN. A SECOND BETTER ORGANIZED WAVE LOOKS TO MOVE INTO THE REGION SUNDAY WITH MORE IMPRESSIVE PRECIPITATION TOTALS. EC, CNDN, AND GFS, INCLUDING ENSEMBLES, CONSISTENT IN THIS SOLUTION. THERE LOOKS TO BE ENOUGH COLD AIR BEHIND THE FRONT TO LOWER SNOW LEVELS TO MOST VALLEY FLOOR LOCATIONS. MODELS HAVE BEEN CONSISTENTLY TRENDING THE LAST SEVERAL SYSTEMS FURTHER NORTH THE CLOSER TO THE EVENT WE GOT SO WOULD NOT BE SURPRISED TO SEE THIS HAPPEN YET AGAIN AS RIDGE OVER THE SW US HAS BEEN STUBBORN TO GIVE UP GROUND. IF EVERYTHING PLAYS OUT ACCORDING TO THE MOST RECENT SOLUTIONS...SCATTERED SHOWERS TO LINGER INTO MONDAY AND POSSIBLY TUESDAY IN UNSTABLE AIR MASS WHILE A DIRTY RIDGE SLOWLY BUILDS TOWARD THE REGION. MILNE && .AVIATION... BESIDES SCATTERED SHOWERS CONTINUING OVER THE SIERRA THIS EVENING...NO MAJOR AVIATION CONCERNS TO VISIBILITIES AND CEILINGS. HOWEVER...STRONG WINDS AT THE SURFACE AND OVER THE RIDGES TO PROVIDE LOCALIZED LIGHT TO MODERATE TURBULENCE WITHIN MOUNTAIN WAVES. MILNE && REV WATCHES/WARNINGS/ADVISORIES... NV...NONE. CA...NONE. && HTTP://WEATHER.GOV/RENO
Hazardous weather outlook, Nov 21, 7:00 AM PST, 19 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RENO NV 700 AM PST TUE NOV 21 2006 CAZ070>073-NVZ001>005-221500- SURPRISE VALLEY CALIFORNIA-LASSEN-EASTERN PLUMAS- EASTERN SIERRA COUNTIES-GREATER LAKE TAHOE AREA-MONO- MINERAL AND SOUTHERN LYON COUNTIES-GREATER RENO-CARSON CITY- MINDEN AREA-WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE- NORTHERN WASHOE COUNTY- 700 AM PST TUE NOV 21 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EASTERN SIERRA... NORTHEAST CALIFORNIA AND WESTERN NEVADA. .DAY ONE...TODAY AND TONIGHT THE WIND ADVISORY IS NOW EFFECT UNTIL 10 PM PST THIS EVENING FOR NORTHEASTERN CALIFORNIA AND WESTERN NEVADA. PLEASE SEE THE LATEST WIND ADVISORY FROM RENO/WWUS75 KREV NPWREV/ FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Local storm report, Nov 21, 8:41 PM PST, 5 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RENO NV
841 PM PST TUE NOV 21 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0931 AM NON-TSTM WND GST RENO 39.54N 119.82W
11/21/2006 M0.00 MPH WASHOE NV ASOS
GUST TO 51 MPH.
0950 AM NON-TSTM WND GST STEAD 39.64N 119.88W
11/21/2006 M66.00 MPH WASHOE NV MESONET
GUST TO 66 MPH AT DRI SAGE BUILDING
1000 AM NON-TSTM WND GST 5 N RENO 39.61N 119.82W
11/21/2006 M0.00 MPH WASHOE NV OFFICIAL NWS OBS
GUST TO 62 MPH.
1000 AM NON-TSTM WND GST 7 N SPANISH SPRINGS 39.72N 119.72W
11/21/2006 M0.00 MPH WASHOE NV MESONET
WIND GUST TO 60 MPH AT DESERT SPRINGS RAWS.
1146 AM NON-TSTM WND GST FALLON STATION 39.42N 118.72W
11/21/2006 M0.00 MPH CHURCHILL NV OTHER FEDERAL
GUST TO 50 MPH.
0200 PM NON-TSTM WND GST 2 W WALKER 38.52N 119.52W
11/21/2006 M0.00 MPH MONO CA MESONET
WIND GUST TO 57 MPH AT WALKER RAWS.
0410 PM NON-TSTM WND GST DOYLE 40.02N 120.10W
11/21/2006 M50.00 MPH LASSEN CA MESONET
WIND GUSTS 50 MPH FROM 4 PM TO 5 PM AT DOYLE RAWS.
0545 PM NON-TSTM WND GST WALKER LAKE 38.69N 118.74W
11/21/2006 M79.00 MPH MINERAL NV MESONET
WINDS GUSTS 59 TO 79 MPH BETWEEN 530 PM AND 615 PM AT
WALKER LAKE NDOT.
0645 PM NON-TSTM WND GST 1 SE SUTCLIFFE 39.94N 119.59W
11/21/2006 M56.00 MPH WASHOE NV MESONET
GUST TO 56 MPH AT PYRAMID LAKE FISHERIES.
0700 PM NON-TSTM WND GST 5 SW RENO 39.49N 119.89W
11/21/2006 M72.00 MPH WASHOE NV MESONET
WIND GUSTS 60 TO 72 MPH AT GALENA RAWS BETWEEN 4 PM AND 8
PM.
&&
RCThe office that day
Everything else NWS Reno, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 22, 2:37 AM PST | Wind Advisory | REV | Churchill, Douglas, Lyon, Mineral, Pershing, Storey and 1 more | 25 hr |
| Nov 22, 3:26 PM PST | Snow Advisory | REV | Washoe | 12 hr |
Nearby
High Wind Watches in Nevada, 2006High Wind Watches in California, 2006Every high wind watch in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.